Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 80, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 10, 2020, 9:14 PM EDT for Lincoln County, Wayne County, West Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2020, 9:14 PM EDT (01:14 UTC)
- Expired
- Jun 10, 2020, 10:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 9:30 PM EDT | TSTM WND DMG | 2 Sse West Hamlin, WV | TREE BLOWN OVER ON DR STEELE FARM ROAD. |
| Jun 10, 9:33 PM EDT | TSTM WND DMG | 1 Ene West Hamlin, WV | TREES DOWN. ONE TREE FELL ON A VEHICLE ON ROUTE #3 IN HAMLIN. NO INJURIES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:51 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
392
WUUS51 KRLX 110114
SVRRLX
WVC043-099-110200-
/O.NEW.KRLX.SV.W.0080.200611T0114Z-200611T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
914 PM EDT Wed Jun 10 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northern Lincoln County in central West Virginia...
Central Wayne County in western West Virginia...
* Until 1000 PM EDT.
* At 914 PM EDT, a severe thunderstorm was located over Kiahsville,
or 10 miles southeast of Wayne, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hamlin, Ranger, Gill, East Lynn Lake, Spurlockville, Kiahsville,
Dunlow, Harts, West Hamlin, Sweetland, Branchland, Palermo,
Griffithsville, East Lynn, Genoa, Myra and Alkol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3813 8247 3823 8229 3823 8227 3825 8226
3834 8210 3817 8191 3798 8239 3802 8250
TIME...MOT...LOC 0114Z 238DEG 37KT 3810 8234
HAIL...<.75IN
WIND...60MPH
$$
HART2 follow-up statements
313
WWUS51 KRLX 110131
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
931 PM EDT Wed Jun 10 2020
WVC099-110141-
/O.CAN.KRLX.SV.W.0080.000000T0000Z-200611T0200Z/
Wayne WV-
931 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and western West Virginia.
LAT...LON 3817 8227 3820 8228 3825 8226 3825 8225
3834 8210 3817 8191 3805 8221 3807 8221
3807 8223 3810 8224 3811 8227 3813 8226
3814 8229
TIME...MOT...LOC 0131Z 238DEG 37KT 3819 8215
$$
WVC043-110200-
/O.CON.KRLX.SV.W.0080.000000T0000Z-200611T0200Z/
Lincoln WV-
931 PM EDT Wed Jun 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN LINCOLN COUNTY...
At 931 PM EDT, a severe thunderstorm was located near Ranger, or near
Hamlin, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hamlin, Ranger, Spurlockville, Gill, Harts, West Hamlin, Palermo,
Griffithsville, Sweetland, Branchland, Myra and Alkol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3817 8227 3820 8228 3825 8226 3825 8225
3834 8210 3817 8191 3805 8221 3807 8221
3807 8223 3810 8224 3811 8227 3813 8226
3814 8229
TIME...MOT...LOC 0131Z 238DEG 37KT 3819 8215
HAIL...<.75IN
WIND...60MPH
$$
HART133
WWUS51 KRLX 110155
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
955 PM EDT Wed Jun 10 2020
WVC043-110205-
/O.EXP.KRLX.SV.W.0080.000000T0000Z-200611T0200Z/
Lincoln WV-
955 PM EDT Wed Jun 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY WILL
EXPIRE AT 1000 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
central and western West Virginia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.
LAT...LON 3817 8227 3820 8228 3825 8226 3825 8225
3834 8210 3817 8191 3805 8221 3807 8221
3807 8223 3810 8224 3811 8227 3813 8226
3814 8229
TIME...MOT...LOC 0155Z 238DEG 37KT 3832 8189
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:05 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 10, 8:05 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 805 PM EDT Wed Jun 10 2020 .SYNOPSIS... A cold front approaches from the west, resulting in thunderstorm chances through tonight. High pressure and cooler conditions on Thursday. && .NEAR TERM /THROUGH THURSDAY/... As of 800 PM Wednesday... Strong to severe thunderstorms have now arrived along the western flank of the forecast area. Tweaked sky conditions and POPs to reflect current conditions along the line of convection, and will be keeping a close eye on it over the next few hours for future adjustments. As of 225 PM Wednesday... Convection has already begun to develop along the mountains this afternoon where enough lift is being generated within a moisture rich and unstable environment. As the afternoon progresses, convection is expected to spread further west into the CWA as this area receives greater forcing within the pre-frontal environment of an approaching cold front. During this time, any thunderstorms that develop have the potential to become strong or severe. This evening into tonight, a line of convection should sweep through the CWA from west to east. This line will likely coincide with the cold front passage. While wind should be the primary threat, isolated hail and the possibility of a tornado can't be ruled out. Excluding the mountains, heat index values are expected to once again reach upper 90s with isolated instances of 100 possible. Currently have an SPS out for the afternoon, as temperatures will likely fall short of Heat Advisory criteria. Temperatures should fall into the 60s overnight (50s for the mountains) following the cold front passage. Thursday's highs are forecast in the upper 70s to low 80s (60s to 70s in the higher elevations). && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 236 PM Wednesday... Surface high pressure should be in control of the weather across our region through the period. An upper level trof will dig southeast with several models indicating an upper low will develop to our north. As a result, expect any convection should be limited to our northern counties during the afternoon and evening hours on Saturday. Guidance suggests there will be a cooling trend with temperatures across the lowlands generally in the lower 80s on Friday with readings on Saturday in the mid 70s to around 80 degrees. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 236 PM Wednesday... Surface high pressure should remain in control of the weather across our region through the period. The long range models indicate we will remain under the influence of an upper trough or possibly an upper closed low. Expect a chance of showers and thunderstorms will prevail each afternoon and evening. Daytime temperatures should slowly rise each day with readings on Tuesday near normal and slightly above normal by Wednesday. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 800 PM Wednesday... Line of convection associated with a cold front is now in the vicinity of our western terminals at the time of writing. This line upstream of the region has been capable of producing quick reductions to IFR vsbys and wind gusts on the upwards of 40 kts or greater. Elected to include TEMPO groups for HTS, PKB, and CRW by best estimation of time of arrival for the next several hours, noting both the increased winds and lowered vsbys. As the line continues its eastward progression, the lack of diurnal heating should taper down the threat for strong to severe storms. This downward trend will reach our eastern airspace closer to midnight, so maintained a SHRA VCTS combination in the TAFs with potential need for amendments if vsbys look to be degraded. Showers and storms conclude Thursday morning with high pressure building in its wake. Before the widespread return to VFR, however, expect a brief period of MVFR ceilings behind the frontal passage near dawn. For the final few hours of the current TAF period, all terminals will return to VFR conditions with light westerly flow. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of brief flight restrictions with convection may vary for this evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 06/11/20 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H M M H H M EKN CONSISTENCY H H H H H M H H H H H M PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z FRIDAY... No widespread IFR conditions expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH NEAR TERM...MEK/JLB SHORT TERM...JSH LONG TERM...JSH AVIATION...MEK
Hazardous weather outlook, Jun 10, 6:58 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 658 PM EDT Wed Jun 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>031- 112300- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison- 658 PM EDT Wed Jun 10 2020 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 1 AM EDT THURSDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms may occur this afternoon, followed by a line of storms this evening and tonight. The main severe weather threats will be strong wind gusts. However, an isolated tornado may also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ024>026-032-034-039-040-515-517-519>523-525-526-112300- Mingo-Logan-Boone-Taylor-Wyoming-Upshur-Barbour-Northwest Raleigh- Northwest Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Northwest Randolph-Southeast Randolph- 658 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Tonight. Scattered thunderstorms may occur this afternoon, followed by a line of storms this evening and tonight. A Slight Risk of severe weather exists, indicating that scattered severe storms may occur. The main severe weather threats today will be strong wind gusts. However, an isolated tornado may also occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-516-518-524-112300- Dickenson-Buchanan-McDowell-Southeast Raleigh-Southeast Fayette- Southeast Pocahontas- 658 PM EDT Wed Jun 10 2020 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Tonight. Scattered thunderstorms may occur this afternoon, followed by a line of storms this evening and tonight. A Marginal Risk of severe weather exists, indicating that isolated severe storms may occur. The main severe weather threats today will be strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 10, 7:47 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL 1 W WARNOCK 38.49N 83.02W
06/10/2020 M1.00 INCH GREENUP KY CO-OP OBSERVER
&&
EVENT NUMBER RLX2000986
HARTLocal storm report, Jun 10, 7:51 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MCARTHUR 39.25N 82.47W
06/10/2020 VINTON OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE WHOLE
COUNTY.
&&
EVENT NUMBER RLX2000987
ROCHELocal storm report, Jun 10, 7:58 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 2 SW ALBANY 39.21N 82.22W
06/10/2020 M53 MPH ATHENS OH AWOS
&&
EVENT NUMBER RLX2000988
WEBBLocal storm report, Jun 10, 8:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
810 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG LOAD 38.55N 82.97W
06/10/2020 GREENUP KY 911 CALL CENTER
TREES DOWN ON POWER LINES. ALSO, DIME SIZE HAIL.
&&
EVENT NUMBER RLX2000989
ROCHELocal storm report, Jun 10, 8:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
852 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG JACKSON 39.05N 82.63W
06/10/2020 JACKSON OH TRAINED SPOTTER
SEVERAL TREES DOWN ACROSS THE CITY OF JACKSON OH.
&&
EVENT NUMBER RLX2000990
ROCHELocal storm report, Jun 10, 9:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT WED JUN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST NEW HAVEN 38.99N 81.97W
06/10/2020 M55 MPH MASON WV TRAINED SPOTTER
55 MPH WIND GUST REPORTED ALONG WITH VERY HEAVY RAIN
AND FREQUENT LIGHTNING.
&&
EVENT NUMBER RLX2000991
ROCHEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:05 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 40 min |
| Jun 10, 8:43 PM EDT | Tornado Warning | RLX | Mason | 32 min |
| Jun 10, 8:47 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 28 min |
| Jun 10, 9:08 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 22 min |
| Jun 10, 9:19 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 26 min |
| Jun 10, 9:29 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wirt, Wood | 31 min |
| Jun 10, 9:40 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 35 min |
| Jun 10, 9:55 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 50 min |
| Jun 10, 10:38 PM EDT | Special Weather Statement | RLX | Calhoun, Roane | 37 min |
| Jun 10, 11:19 PM EDT | Special Weather Statement | RLX | Fayette, Raleigh | 26 min |
| Jun 11, 12:46 AM EDT | Special Weather Statement | RLX | Upshur | 29 min |
| Jun 11, 1:18 AM EDT | Special Weather Statement | RLX | Randolph | 27 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.